PDA

View Full Version : Screen goes darker and darker


Ufosxm
02-09-2011, 11:23 AM
I'm not the guy who normaly posts this kind of stuff on forums but I really need to know if someone else has this problem and how it can be fixed. I've searched the web and have no answer.

The game starts up fine and I can see clearly. After a few minutes ingame the map goes darker, and at some point I can't see anything. The icons are showing up as normal, but it's almost like my character is falling asleep and I can't see anything. This is mostly in Versus game mode.

Has this something to do with the screen going darker when being jumped on by a Hunter, or getting boomer puke all over me? And that it doesn't reset the picture?

I didn't have this problem when I started playing L4D2. Don't remember when it all started, but I remember the first map when I saw it, it was the Lord of the rings map in Survival Mode.

After that it happens all the time. The gamma is reseting to normal when I let my character go into autoplay, but that isn't avaible on Versus or Single Player.

Yes, I have the latest drivers for my graphics card.
Yes, I have the latest DirectX.
Yes, I have the latest drivers for everything.

My card is a Radeon X1700 SE.

Is there some way to bind Gamma (+ and -) for me to adjust it higher than in the game settings? I have it on the highest setting now.

bluz74
02-09-2011, 11:26 AM
It might be overheating.

Angry_Karma
02-09-2011, 12:25 PM
It might be overheating.

this is exactly what i was going to say. i used to have a geforce 8500 that would act up like that or have purple lines start to appear in games if it got hot. put a fan on it before you start playing.

Bad Card
02-09-2011, 12:57 PM
I had this same problem some time ago, and I then found out that it is a problem caused by a setting in your graphics card drivers control panel. It's called "Adaptive Anti-Aliasing" in ATI drivers and you need to turn it off. I don't have a nVidia card so I can't test it but I would guess the equivalent of that setting in Geforce drivers control panel would be "Antialiasing - Transparency".

Turning this setting off immediately fixed the problem for me and hasn't occurred since.

Here's a picture of what it roughly looked like: Screenshot (http://img412.imageshack.us/img412/3639/pictz1.jpg) The screenshot is not mine, I had it slightly brighter. The problem is caused by the setting in the drivers control panel somehow messing up the HDR lighting.

Ufosxm
02-09-2011, 01:18 PM
I think I solved it for now by adjusting everything to "high". Stupid easy solution.. It still runs pretty smooth, which I didnt thought it would. Its not as dark as before.

Thanks by the way, Bad Card! I checked out my Catalyst Control Center and Adaptive Anti-Aliasing was actually turned off. So it might not have been that setting, but I see your point with the HDR. I also thought it was something to do with that. But as for now, it might have been solved just by setting it all to "high" in the game.
I hope it works, it looks like it does. Your screenshot is exactly what it my screen looked like =)

CanadaRox
02-10-2011, 05:27 AM
I had this same problem some time ago, and I then found out that it is a problem caused by a setting in your graphics card drivers control panel. It's called "Adaptive Anti-Aliasing" in ATI drivers and you need to turn it off. I don't have a nVidia card so I can't test it but I would guess the equivalent of that setting in Geforce drivers control panel would be "Antialiasing - Transparency".

Turning this setting off immediately fixed the problem for me and hasn't occurred since.

Here's a picture of what it roughly looked like: Screenshot (http://img412.imageshack.us/img412/3639/pictz1.jpg) The screenshot is not mine, I had it slightly brighter. The problem is caused by the setting in the drivers control panel somehow messing up the HDR lighting.

I've had this problem for a while but never really bothered trying to fix it. I'll try this when I get home and report back.

Ilovevotekickin
02-10-2011, 05:29 AM
After a few minutes ingame the map goes darker, and at some point I can't see anything.

it's night falling?

Ufosxm
02-10-2011, 04:33 PM
it's night falling?
Its not that. Look at the picture Bad Card posted. It's a problem with the HDR and my video card.

It's returning now... not as dark that I can't see anything, though. I turned my brightness on the screen to the top and changed it to 6500K in the color setting. Windows 7 is sooooo bright, but the game is playable =)

I might have been right about when it gets dark. I saw it happen a couple of minutes ago when I played a Versus match on No Mercy (L4D2). A smoker pulled me and everything went darker as usual when you get pulled, and when he let go with the toungue it was still darker than before. Some players with the same error has been turning HDR off completely, but that leaves the game in this state: http://www.youtube.com/watch?v=07ltHICUTkQ

Not acceptable. So I might keep playing with this HDR error until they might release a patch in 2 years.... Naaah, I'm not bitter. Not at all. Stupid PC.... that's why I own a console with another copy of L4D2. But L4D2 is much funnier to play on PC.

mattdamonsblues
02-10-2011, 04:38 PM
Does this happen only when you are on survivor?
Does it happen after going down?
You are dying, screen fades to black.
Next.

Bad Card
02-11-2011, 11:10 AM
Well, since you said you only have the latest drivers but you haven't tried reinstalling them, you could try that. Or installing third party drivers, I don't know many of them but I've heard of these: http://www.omegadrivers.net/

MordGesicht
02-12-2011, 08:07 AM
It may be a bug with NM L4D2 port. I have a pretty decent desktop, and an ASUS G73H laptop, and this happens on both rigs only on No Mercy.

The other day I was playing NM2 on my laptop (all settings maxed) when I noticed the screen was incredibly darker than it should have been. I didn't do anything to try and fix it, just tried to play through. After about 20 minutes, it went back to normal, and I haven't experienced it again on that machine.

This wasn't the first time I've noticed it getting extremely dark on No Mercy. It used to happen on my desktop, but not nearly to the extreme that I experienced on my laptop.

Not sure how to fix it manually, since it seems to fix itself (for me anyway).

Desktop specs :

Windows 7 ultimate 64 bit

Intel Core2 6600 @ 2.40GHz, 2.43GHz

8 GB DDR3 RAM

ATI Radeon HD 4890 GPU

Laptop Specs :

Windows 7 Home Premium 64 bit

Intel Core i7 720q @ 1.6GHz

6 GB DDR3 RAM

ATI Mobility Radeon HD 5870 GPU



I really think it's a problem with just No Mercy. I've NEVER had this happen in any other campaign.

Smear
02-12-2011, 08:11 AM
Have you ever considered the possibility that YOU are dying?? :O

Do you feel a sense of inescapable doom? Is your body wracked with cold shivers? You do remember better times and wish you just had one more second of life? Do you see a bright light? Do friends and family members rush to your side, yet seem very far away? Are you reciving a rush of halucnigenic chemicals designed to help your mind cope with the horrid inevitable of the endless void to come?

MordGesicht
02-12-2011, 08:30 AM
Have you ever considered the possibility that YOU are dying?? :O

Do you feel a sense of inescapable doom? Is your body wracked with cold shivers? You do remember better times and wish you just had one more second of life? Do you see a bright light? Do friends and family members rush to your side, yet seem very far away? Are you reciving a rush of halucnigenic chemicals designed to help your mind cope with the horrid inevitable of the endless void to come?

It's like he's speaking to me

Ufosxm
02-14-2011, 11:24 AM
Have you ever considered the possibility that YOU are dying?? :O

Do you feel a sense of inescapable doom? Is your body wracked with cold shivers? You do remember better times and wish you just had one more second of life? Do you see a bright light? Do friends and family members rush to your side, yet seem very far away? Are you reciving a rush of halucnigenic chemicals designed to help your mind cope with the horrid inevitable of the endless void to come?

Oh man... I need to see a shrink about this.

Its more playable now when I changed everything to Low and found another color setting on my monitor that made the screen brighter. The only thing is that I have to change it if I'm back in Windows because its so briiiiiight.

Stupid HDR bug....